statins

just been watching a very interesting item on the bbc need about the side effects of statins my side effects are muscle pains on my affected side i ti think i am going to stop taking them for a while as the pain is so bad my cholesterol is normal and always has been , mywhen i told my doctor about the increasing pain on my bad side arm in particular he just said matter of factly you will always have that . i wonder if anyone else has views on this topic

3 Replies

oldestnewest
  • How you doing sparky. I have been taking statins for nearly 15yrs. Recently I have noticed muscle aches.but I have put it down to age, as I am trying to walk a bit more and get my self a wee bit more healthy. Am 60not to old but my health situation has put me of exercise. That's prob why I ache. Cheers bud.

  • hi marky ive only been taking statins for 3 years the one hit pain of the stroke was bad enough but the constant pain in my left side 24 hrs a day is too much it seems all medication has side effects but these sise effects are just too much when i mentioned the pain to my doctor he told me you will always have that great,so i have taken the decision to stop taking te statins for a while and see if the pain eases .

  • Luckily this one is about as straightforward as it gets for us! Stop taking them and see if you notice a difference. A month to six weeks ought to be enough. Assuming you are not a high strike risk patient as per the 'research' announced today. I have been on/off statins due to cholesterol/interaction with ibuprofen etc and did not notice any difference! Aches and pains are a feature of Sjogren's - my latest back chest pain is apparently 'notalgia paresthetica' !